My husband was injured over in Iraq last year. He had major surgery on his ankle on 12/4/10 when he got home back to the states. At the time of the surgery, his blood pressure was normal and he had not been having any issues with it. He can't remember it every being an issue, except once, he had been stressing about something when they took it about 5 years ago, and it registered high. It went down when they tested it again, so they figured it was just "white coat syndrome".
A month or so after the surgery, he was diagnosed with having a clot in his leg, brought on by the surgery. The put him on Coumadin, which he is still on. Once he was on Coumadin, suddenly his blood pressure started going up. Mind you, because he cannot exercise his lower body, he has put on some weight, but is not morbidly obese or anything. They do not want him doing any lower body exercise until the clot is gone, and he is still in physical therapy trying to learn how to walk again.
The last three times the doctos have checked his blood pressure, it has been high. He thought it might be from tobacco chew packets he was using when he got stressed (with his job, stress is an everyday thing). He stopped using the chew and his blood pressure went back to normal. That level was about 1-2 weeks ago. However, he just had a physical today and the BP was high again! We try to eat healthily and I use organic whenever possible. Could the surgery, clot or Coumadin have brought on this mysterious high BP out of nowhere? My husband is very scared right now, as other than losing weight, which is hard for him to do since he can't exercise until the clot is gone, what more can he do? Thanks.
Surgery may be associated with an elevation in blood pressure but this is usually very transient and resolves with recovery. I think this most likely represents essential HTN which is very common. Some basic lab work and tests should be done to eliminate some of the less common causes of HTN.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.